My daughter was recently released from hospital and placed on a taper schedule starting on 30ml of prednisolone with a weekly reduction of 5ml; however week 3 minor symptoms started to resurface so they increased her dosage and started the taper again. They seemed to think it may not be ADEM if her headache/fatigue returned? However I see that to be the case with most the stories I read about? Is this taper schedule similar to others?
We did taper the steroids the same way but had no side effects from the taper. My son was and still is on Amantadine which helped the fatigue.
I was 38 when I was diagnosed. My first taper off prednisone was 5mg starting with 60mg. I had symptoms of fatigue while coming off but not headaches. I did have a relapse after coming off the first time. Had 5 days of IV steroids and then a taper of 10mg starting at 60mg again. I started having symptoms again after coming off again. I am currently taking 3000mg of CellCept a day instead of Prednisone and then Lyrica for pain. They seem to control my symptoms now.
I hope that helps in some way. Good luck!